MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-23A
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Anemia (1706); Dyspnea (1816); Fatigue (1849); Hemorrhage/Blood Loss/Bleeding (1888); Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a 23mm trifecta gt valve was implanted during an aortic valve replacement.On (b)(6) 2022, the valve was explanted due to unknown failure.The patient status was stable.
 
Additional Manufacturer Narrative
An event of shortness of breath, difficulty urinating, extreme fatigue, and defective device was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported events could not be conclusively determined.The reported hospitalization and surgical intervention were influenced by case-specific circumstances, as the device was explanted and replaced with a new valve.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a 23mm trifecta gt valve was implanted during an aortic valve replacement.In august 2022, an ultrasound of the patient's heart did not reveal any issues.In (b)(6) 2022, the patient experienced shortness of breath, difficulty urinating, and extreme fatigue.The patient was admitted to the hospital.The patient reported that their lungs had fluid buildup and that their ankles were swollen.During hospitalization, the patient's lungs were drained.The patient was sent home with a catheter and referred to a nephrologist for further assessment.On (b)(6) 2022, the patient experienced extreme shortness of breath and appeared "grey." the patient felt weak and fatigued.The patient was admitted to the hospital, and it was reported that the patient was in and out of consciousness.The patient was told that there was blood coming out of her nose and mouth, and the family was advised that it was the aortic heart valve.The patient additionally states that there was internal bleeding, which was resolved.On (b)(6) 2022, the patient underwent a transcatheter aortic valve implantation without complications.A 26mm non-abbott valve was implanted, and it was reported that the trifecta valve was explanted.The patient reported that they were on life support post procedure and had a low blood count.Patient was weak and required an extended hospital stay.The patient reports having to learn to talk and walk again.The patient reports that the physician sent the valve out for testing and that the results indicated that it was defective, but no other details were provided.The patient status was stable.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20215577
Report Number2135147-2024-04519
Device Sequence Number7202181
Product Code LWR
UDI-Device Identifier05415067018229
UDI-Public(01)05415067018229(17)211119(10)BR00014841
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2021
Device Catalogue NumberTFGT-23A
Device Lot NumberBR00014841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexFemale